Alert archive / Oregon / Wind Advisories in 2015

Wind Advisory 37, NWS Pendleton, OR

December 8, 20159 counties in Oregon; 6 counties in Washington

NWS Pendleton, OR issued this wind advisory at Dec 8, 2015, 1:38 PM PST for 9 counties in Oregon; 6 counties in Washington. It took effect at Dec 8, 2015, 2:00 PM PST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2015, 1:38 PM PST (21:38 UTC)
In effect from
Dec 8, 2015, 2:00 PM PST
Expired
Dec 9, 2015, 11:13 AM PST
In force
21 hr
Issued by
NWS Pendleton, OR

Counties Crook County, OR, Deschutes County, OR, Gilliam County, OR, Jefferson County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 90 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.6 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2015-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2015-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
510 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WWUS76 KPDT 082138
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
138 PM PST TUE DEC 8 2015

...VERY WINDY OVERNIGHT AND WEDNESDAY...

.VERY WINDY SOUTH WINDS WILL PREVAIL OVERNIGHT DUE TO A PASSING
WARM FRONT FOLLOWED BY WINDS TURNING WESTERLY WEDNESDAY AS A COLD
FRONT SWEEPS THROUGH THE REGION.

ORZ510-511-090700-
/O.NEW.KPDT.WI.Y.0037.151208T2200Z-151209T1800Z/
NORTH CENTRAL OREGON-CENTRAL OREGON-
INCLUDING THE CITIES OF...DUFUR...MAUPIN...BEND...MADRAS...
PRINEVILLE...REDMOND
138 PM PST TUE DEC 8 2015

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY.

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...OVERNIGHT THROUGH EARLY WEDNESDAY.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND 
  CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING 
  LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON 
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ508-WAZ521-090700-
/O.NEW.KPDT.WI.Y.0037.151209T0300Z-151209T2200Z/
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...
GOLDENDALE...BICKLETON
138 PM PST TUE DEC 8 2015

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 2 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 2 PM PST
WEDNESDAY.

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...OVERNIGHT THROUGH WEDNESDAY

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND 
  CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING 
  LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON 
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ044-507-WAZ028-029-090700-
/O.NEW.KPDT.WI.Y.0037.151209T0600Z-151209T2200Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...CONNELL...PROSSER...TRI-CITIES...
DAYTON...WAITSBURG...WALLA WALLA
138 PM PST TUE DEC 8 2015

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST
WEDNESDAY.

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...OVERNIGHT THROUGH WEDNESDAY

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND 
  CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING 
  LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON 
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
605 
WWUS76 KPDT 090613
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1013 PM PST TUE DEC 8 2015

...VERY WINDY OVERNIGHT AND WEDNESDAY...

.VERY WINDY SOUTH WINDS WILL PREVAIL OVERNIGHT DUE TO A PASSING
WARM FRONT FOLLOWED BY WINDS TURNING WESTERLY WEDNESDAY AS A COLD
FRONT SWEEPS THROUGH THE REGION.

ORZ510-511-091800-
/O.CON.KPDT.WI.Y.0037.000000T0000Z-151209T1800Z/
NORTH CENTRAL OREGON-CENTRAL OREGON-
INCLUDING THE CITIES OF...DUFUR...MAUPIN...BEND...MADRAS...
PRINEVILLE...REDMOND
1013 PM PST TUE DEC 8 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...OVERNIGHT THROUGH EARLY WEDNESDAY.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND 
  CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING 
  LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON 
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ508-WAZ521-091800-
/O.CON.KPDT.WI.Y.0037.000000T0000Z-151209T2200Z/
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...
GOLDENDALE...BICKLETON
1013 PM PST TUE DEC 8 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY...

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...OVERNIGHT THROUGH WEDNESDAY

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND 
  CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING 
  LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON 
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ044-507-WAZ028-029-091800-
/O.CON.KPDT.WI.Y.0037.000000T0000Z-151209T2200Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...CONNELL...PROSSER...TRI-CITIES...
DAYTON...WAITSBURG...WALLA WALLA
1013 PM PST TUE DEC 8 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY...

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...OVERNIGHT THROUGH WEDNESDAY

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND 
  CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING 
  LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON 
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
784 
WWUS76 KPDT 091626
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
826 AM PST WED DEC 9 2015

...VERY WINDY THROUGH THIS AFTERNOON...

.VERY WINDY WESTERLY WINDS FOLLOWING THEN PASSAGE OF A COLD FRONT
THIS MORNING.

ORZ511-091730-
/O.CAN.KPDT.WI.Y.0037.000000T0000Z-151209T1800Z/
CENTRAL OREGON-
826 AM PST WED DEC 9 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY.



$$

ORZ510-091800-
/O.CON.KPDT.WI.Y.0037.000000T0000Z-151209T1800Z/
NORTH CENTRAL OREGON-
INCLUDING THE CITIES OF...DUFUR...MAUPIN
826 AM PST WED DEC 9 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* TIMING...TRHOUGH MIDDAY.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND 
  CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING 
  LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON 
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ508-WAZ521-092200-
/O.CON.KPDT.WI.Y.0037.000000T0000Z-151209T2200Z/
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...
GOLDENDALE...BICKLETON
826 AM PST WED DEC 9 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH THE AFTERNOON

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND 
  CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING 
  LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON 
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ044-507-WAZ028-029-092200-
/O.CON.KPDT.WI.Y.0037.000000T0000Z-151209T2200Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...CONNELL...PROSSER...TRI-CITIES...
DAYTON...WAITSBURG...WALLA WALLA
826 AM PST WED DEC 9 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH THE AFTERNOON

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND 
  CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING 
  LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON 
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
499 
WWUS76 KPDT 091751
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
951 AM PST WED DEC 9 2015

...VERY WINDY THROUGH THIS AFTERNOON...

.VERY WINDY WESTERLY WINDS FOLLOWING THEN PASSAGE OF A COLD FRONT
THIS MORNING.

ORZ510-091900-
/O.EXP.KPDT.WI.Y.0037.000000T0000Z-151209T1800Z/
NORTH CENTRAL OREGON-
INCLUDING THE CITIES OF...DUFUR...MAUPIN
951 AM PST WED DEC 9 2015

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...


$$

ORZ508-WAZ521-092200-
/O.CON.KPDT.WI.Y.0037.000000T0000Z-151209T2200Z/
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...
GOLDENDALE...BICKLETON
951 AM PST WED DEC 9 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...THROUGH THE AFTERNOON

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND 
  CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING 
  LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON 
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ044-507-WAZ028-029-092200-
/O.CON.KPDT.WI.Y.0037.000000T0000Z-151209T2200Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...CONNELL...PROSSER...TRI-CITIES...
DAYTON...WAITSBURG...WALLA WALLA
951 AM PST WED DEC 9 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH THE AFTERNOON

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND 
  CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING 
  LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON 
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
466 
WWUS76 KPDT 091913
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1113 AM PST WED DEC 9 2015


ORZ044-507-508-WAZ028-029-521-092015-
/O.CAN.KPDT.WI.Y.0037.000000T0000Z-151209T2200Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
1113 AM PST WED DEC 9 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY.

WINDY SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH WILL
CONTINUE INTO THE AFTERNOON AND DECREASE FURTHER AROUND SUNSET AND
OVERNIGHT. THE THREAT OF WIDE RANGING WINDS GREATER THAN 30 MPH OR
GUSTS GREATER THAN 45 MPH HAS DIMINISHED FOLLOWING THE PASSAGE OF
THE COLD FRONT THIS MORNING. THUS THE WIND ADVISORY IS BEING
CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 8, 1:29 PM PST, 9 minutes earlier.

Area forecast discussion, Dec 8, 1:29 PM PST, 9 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PENDLETON OR
129 PM PST TUE DEC 8 2015

...UPDATED FOR AVIATION DISCUSSION...

.SHORT TERM...TODAY THROUGH WEDNESDAY...A VERY ACTIVE WEATHER
PATTERN WILL CONTINUE OVER THE REGION THROUGH WEDNESDAY. TODAY A
WARM FRONT WILL BE LIFTING NORTH BRING RAIN MAINLY TO THE NORTHERN
PORTION OF THE FORECAST AREA THROUGH THIS MORNING AND ALONG THE
WASHINGTON CASCADES. THE WARM FRONT WILL USHER IN POSSIBLE RECORD
HIGH TEMPERATURES TODAY ALONG WITH WARM WINDY SOUTH WINDS. THE WIND
WILL INCREASE FURTHER OVERNIGHT IN ADVANCE OF A COLD FRONT THAT WILL
SWEEP ACROSS THE AREA ON WEDNESDAY. THE FRONT WILL BRING ANOTHER
SHOT OF PRECIPITATION AND SWITCH WINDS TO WESTERN BEHIND IT.
EXPECTING SOME VERY WINDY CONDITIONS FOR LATE TONIGHT AND WEDNESDAY
DURING THE TRANSITION. WILL LIKELY NEED TO ISSUE SOME WIND
ADVISORIES WHICH WILL BE CONSIDERED AND ISSUED AS PART OF THE
AFTERNOON FORECAST PACKAGE.

.AVIATION...18Z TAFS UPDATE...VFR AND MVFR CONDITIONS WILL PREVAIL
AT MOST TAF SITES OVER THE NEXT 24 HOURS...WITH OCCASIONAL IFR
CONDITIONS UNDER HEAVIER PRECIPITATION.  SHOWERS ARE MOVING ACROSS
THE FORECAST AREA AND THIS WILL IMPACT CIGS/VIS OVER THE NEXT
SEVERAL HOURS. KRDM AND KBDN LOOK TO BE LESS FAVORABLE FOR
PRECIPITATION...BUT STILL VCSH ALONG OTHER TAF SITES.  SOUTH TO
SOUTHWEST WINDS HAVE INCREASED...WITH WIND SPEEDS REACHING 15 TO
25KT RANGE GUSTING UP TO 35KTS AT TIMES...WITH KBDN GUSTING AROUND
50KTS AT TIMES. THE ONLY EXCEPTION TO THIS WILL BE AT KDLS WHERE
WESTERLY WINDS SHOULD REMAIN AOB 12KTS...WITH OCCASIONAL GUSTS LESS
THAN 20KTS THROUGH THE PERIOD. WEBER

&&

.PREV DISCUSSION... /ISSUED 345 AM PST TUE DEC 8 2015/

SHORT TERM...TODAY THROUGH THURSDAY...A WEATHER SYSTEM IS DEPARTING
THE CWA...BUT THE NEXT ONE IS QUICK TO FOLLOW BEHIND THIS ONE. A
WARM FRONT WILL MOVE UP AND OVER THE CWA EARLY THIS MORNING BRINGING
MORE RAIN AND WIND. EXPECT RAIN TO BEGIN AROUND 12Z AND CONTINUE
THROUGH THE MORNING BEFORE TAPERING OFF IN THE AFTERNOON IN THE
LOWER ELEVATIONS. THE MOUNTAINS WILL CONTINUE TO GET UPSLOPE SHOWERS
THROUGH THE DAY. THERE ARE SOME MODEL DISAGREEMENTS ON THE WINDS
EXPECTED WITH THIS SYSTEM SO FOR NOW WILL NOT ISSUE ANY WIND
HIGHLIGHTS DUE TO A LACK OF CONFIDENCE IN THE FORECAST. BUT REST
ASSURED IT WILL BE BREEZY TO WINDY IN MANY AREAS OF THE CWA TODAY.
VERY MUCH WARMER THAN NORMAL TEMPERATURES ARE EXPECTED TODAY WITH
MAXIMUM READINGS IN THE MID 60S IN THE LOWER ELEVATIONS AND 40S AND
50S IN THE MOUNTAINS. SNOW LEVELS WILL RISE TO AROUND 7500-8500
FEET. THIS SYSTEM WILL EXIT THE REGION LATER TODAY AND BE FOLLOWED
QUICKLY BY A STRONGER SYSTEM FOR WEDNESDAY WITH MORE RAIN AND WIND.
IT WILL BE COOLER WITH SNOW LEVELS LOWERING TO AROUND 4500 TO 5500
FEET SO THE MOUNTAIN WILL SEE SOME SNOW ON WEDNESDAY. ALSO MORE WIND
IS EXPECTED ON WEDNESDAY. THEN ANOTHER WEATHER SYSTEM AND WARM FRONT
WILL BRING YET EVEN MORE RAIN FOR THURSDAY WITH LOWER SNOW LEVELS
ALLOWING SOME SNOW IN THE MOUNTAINS FOR THURSDAY. SNOW LEVELS WILL
BE FROM 3000-4000 FT MSL. MAY NEED SNOW HIGHLIGHTS ON THURSDAY DUE
TO THE ABUNDANT MOISTURE WITH THIS NEXT SYSTEM. THERE IS SOME RISES
ON AREA RIVERS AND STREAMS BUT NONE OF THEM IS EXPECTED TO RISE TO
FLOOD STAGE. WITH THE LOWERING SNOW LEVELS THIS WILL HELP END THE
SNOW MELT RUNOFF FROM THE HIGHER MOUNTAINS. THE LOWER RIDGES WILL
HAVE LITTLE SNOW TO MELT TODAY THROUGH THURSDAY UNTIL NEW SNOW FALLS
OVER THE LOWER MOUNTAINS. 88

LONG TERM...THURSDAY NIGHT THROUGH MONDAY...A SERIES OF PACIFIC
FRONTAL SYSTEMS WILL BRING PERIODS OF RAIN AND MOUNTAIN SNOW THROUGH
THE EXTENDED PERIOD. BREEZY TO WINDY CONDITIONS CAN ALSO BE EXPECTED
AS SURFACE GRADIENTS WILL BE TIGHT AND STRONG WINDS ALOFT WILL MIX
TO THE SURFACE AS EACH SYSTEM MOVES THROUGH THE AREA. CONFIDENCE IN
THE OVERALL PATTERN IS HIGH...BUT CONFIDENCE IN TIMING AND STRENGTH
OF INDIVIDUAL SYSTEMS IS LOW.

THURSDAY NIGHT AND FRIDAY A STRONG VERTICALLY STACKED LOW NORTHWEST
OF VANCOUVER ISLAND WILL MOVE INTO WESTERN WASHINGTON AND OPEN INTO
A WAVE FRIDAY AS IT PASSES OVER EASTERN WASHINGTON AND OREGON. THIS
WILL BRING SOME SHOWERS AND WINDS. SNOW LEVELS WILL DROP TO 2500-
3000 FEET FRIDAY AS THE WAVE MOVES THROUGH. FRIDAY THROUGH MONDAY
THE MODELS START TO SHOW SIGNIFICANT DIFFERENCES IN TIMING...BUT A
PROGRESSIVE PATTERN WITH A FRONT EVERY 18-24 HOURS WILL PERSIST.
ANOTHER FRONT WILL MOVE THROUGH SATURDAY (MORNING GFS OR EVENING
ECMWF) FOLLOWED BY ANOTHER ONE SUNDAY AND MONDAY. THERE MAY BE SOME
DRYING OUT MONDAY WITH NORTHERLY FLOW...BUT THERE STILL IS ENOUGH
LIFT EMBEDDED IN THE FLOW FOR SHOWERS.  COONFIELD

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  64  52  55  38 /  90  10  60  70
ALW  67  56  58  40 / 100  20  60  60
PSC  61  53  56  37 /  70  20  60  60
YKM  59  48  53  32 /  70  40  60  70
HRI  62  54  55  37 /  70  10  60  70
ELN  51  44  46  31 /  70  50  60  60
RDM  62  51  52  34 /  20  30  60  80
LGD  55  49  51  33 /  90  20  60  60
GCD  57  46  49  34 /  60  10  60  70
DLS  61  52  55  37 /  70  60  80  80

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

91/89/89

In the hours before

Local storm report, Dec 8, 12:40 PM PST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1240 PM PST TUE DEC 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     NON-TSTM WND DMG SISTERS                 44.29N 121.55W
12/07/2015                   DESCHUTES          OR   BROADCAST MEDIA

            FIRST RESPONDERS, REPORTED TO A HOUSE THAT A TREE FELL
            ON. THERE WERE PEOPLE INSIDE, BUT NO ONE WAS INJURED.

0815 PM     NON-TSTM WND DMG S BEND                  44.07N 121.31W
12/07/2015                   DESCHUTES          OR   BROADCAST MEDIA

            A TREE FELL IN THE DESCHUTES RIVER WOODS SOUTH OF BEND,
            KNOCKING OUT POWER FOR 150 HOUSEHOLDS. ANOTHER 250
            HOUSEHOLDS WENT WITHOUT POWER ALLOWING THE POWER COMPANY
            TO MAKE REPAIRS. THE POWER WAS RESTORED TO ALL 400
            HOUSEHOLDS BY 1130 PM

&&

RQB

Nearby

Wind Advisories in Oregon, 2015Wind Advisories in Washington, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.